Ask an expert
Question

29 Aug 2007

Mirena/Bleeding
I had the Mirena inserted in May this year, and although I feel great and have no other problems I'm a bit worried about very long & heavy periods. Before the IUD my period was about 7 days, now I bleed for 2 weeks. Should I be concerned, or does my body need more time to get used to the device. I must just say, that my periods aren't painful, and there is no clotting. Can anybody advise me on this, or should I give my Gynae a call?
Answer 419 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

You can have irregular bleeding with the Mirena, but it should not be prolonged. You should fall your gynaecologist.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9379 votes
No
67% - 19424 votes
Vote